Results 1 to 7 of 7
Like Tree6Likes
  • 1 Post By Bsage
  • 3 Post By Redy2BeeHappy
  • 1 Post By Bsage
  • 1 Post By Ming23
Off Subs for 6 months but Coughing
  1. #1
    Bsage is offline New Member
    Join Date
    May 2017
    Posts
    9

    Default Off Subs for 6 months but Coughing

    I haven't seen any symptoms after long term withdrawal include coughing. I have had a cough ever since I jumped off 2mg of subutex in May 2017. Now it's November so about 6 months clean. I'm not sick with a cold and this has been happening since withdrawal and I've never had allergies before. I went through all the sneezing at the beginning and that subsided although I still think I sneeze now more than I did when I was on subs. Is there anyone who still have a few symptoms after being off subs for a while? I wake up coughing during the night at least once, if not more. Some nights are worse than others. And during the day at work, it's at least 3-4 coughing fits a day. I suppose it could all be unrelated but it seems coincidental. Is this a permanent thing that subs messed with my immune system forever? TIA!

  2. #2
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,097

    Default

    Hey Bsage
    Well, have you gone to the doctor for chest xray? I would go. You’ve been off subs 6 months and there could still be some changes you feel. It’s nearly 2 years for me and i had symptoms for a long time too. But they all passed with time. Do u smoke? I stopped after the taper. Again, if it were me, I’d see a doctor. Hope you feel better.

  3. #3
    Bsage is offline New Member
    Join Date
    May 2017
    Posts
    9

    Default Went to the doctor

    I finally saw my doctor and come to find out, opiates are cough suppressants. I didn't know that. So being off of them has caused me to have this side effect. He prescribed me something for acid reflux which he said could cause coughing and you might not even feel heartburn. But it hasn't helped. He said I could go take an asthma test so I might go do that soon. He said the cough might just diminish with time as I'm farther away from detoxing. I can't complain too much I guess but it's hard to find info about long-term side effects. Thanks for commenting!
    Last edited by Anonymous; 11-14-2017 at 04:48 PM.
    Ming23 likes this.

  4. #4
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,097

    Default

    Bsage
    Glad u went to dr. If it was me, i think I’d now investigate a pulmonary specialist. Why not? Should give yourself the benefit of a specialist. Lemme know whasup...

  5. #5
    Redy2BeeHappy is offline Member
    Join Date
    Jun 2017
    Posts
    50

    Default

    Hi Bsage,
    I have the same issue... coming up on 9 months clean and sober, and still have a cough... opiates suppress our mucus production, and ever since I got clean I have a post nasal drip ( sounds like tmi, doesn't it??) that irritates the back of my throat, thereby producing a cough.Doctor said that my body is overcompensating due to such low mucus production for years due to the opiates. ( I used opiates other than subs... doesn't matter... an opiate is an opiate re: shutting down certain bodily functions).
    My doctor and I worked together to try different solutions: nasal sprays, allergy meds, etc. even an asthma inhaler to calm down the irritation produced by the coughing, and it has not gone away completely. The cough sometimes almost disappears, and then flares up again.
    I hope that eventually it will be gone... just to offer hope... it is much much better now than it was during my first 4 or 5 months.

    Take care!
    Bsage, Lvg nghtmare and Ming23 like this.

  6. #6
    Bsage is offline New Member
    Join Date
    May 2017
    Posts
    9

    Default Redy2beehappy thanks!

    I'm surprised there's not more people complaining of the cough and sinus problems after being off opioids/subs. I can't believe you've been clean for that long and still have these side effects! AND I can't believe a drug would cause these long term effects! It's just incredible to me that I can't find any info on them. I can't decide if it's because these drugs are still new(ish) or people that go off them don't stay off them long enough to have these side effects? We can't be the only 2 people that have these long lasting effects! Thanks for replying and making feel not so insane. I wish I never went down this road of opioids and subs - it really makes me angry.
    Ming23 likes this.

  7. #7
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,097

    Default

    Bsage
    It gets better! The longer you’re off everything, the more time your body has to heal itself. I noticed quite a few miserable side and after effects when i got off methadone. But Given nutritional tools like water and easy to digest foods, the body will turn it around and you will recover. Even subs had after effects. For instance, i sneezed for a long time after the jump. But it all goes away. Even my terrible gut problems resolved themselves and I learned how to eat by listening to my body. In the end, it boils down to: Don’t eat what makes you sick! Lol
    It will pass. Try to do some yoga. It really helps!
    Lvg nghtmare likes this.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22